Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 52, NWS Goodland, KS

May 4, 2015Decatur County, Rawlins County, Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 4, 2015, 12:15 AM CDT for Decatur County, Rawlins County, Thomas County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2015, 12:15 AM CDT (05:15 UTC)
Expired
May 4, 2015, 12:41 AM CDT
In force
26 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Decatur County, KS, Rawlins County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
2443 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WUUS53 KGLD 040515
SVRGLD
KSC039-153-193-040600-
/O.NEW.KGLD.SV.W.0052.150504T0515Z-150504T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1215 AM CDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...
  SOUTHEASTERN RAWLINS COUNTY IN NORTHWESTERN KANSAS...
  SOUTHWESTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 100 AM CDT

* AT 1213 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  NORTHWEST OF REXFORD...OR 14 MILES NORTHEAST OF COLBY...MOVING
  NORTH AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN THOMAS...SOUTHEASTERN RAWLINS AND SOUTHWESTERN DECATUR
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3947 10076 3946 10091 3975 10104 3977 10069
TIME...MOT...LOC 0513Z 176DEG 11KT 3953 10085 

HAIL...1.00IN
WIND...<50MPH
 
$$

HUSTED
1 follow-up statement
485 
WWUS53 KGLD 040541
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1241 AM CDT MON MAY 4 2015

KSC039-153-193-040551-
/O.CAN.KGLD.SV.W.0052.000000T0000Z-150504T0600Z/
THOMAS KS-RAWLINS KS-DECATUR KS-
1241 AM CDT MON MAY 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN THOMAS...
SOUTHEASTERN RAWLINS AND SOUTHWESTERN DECATUR COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3947 10076 3946 10091 3975 10104 3977 10069
TIME...MOT...LOC 0537Z 176DEG 11KT 3962 10086 

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:34 PM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, May 3, 6:34 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT SUN MAY 3 2015

.UPDATE...
ISSUED AT 534 PM MDT SUN MAY 3 2015

ISSUED MINOR FORECAST UPDATE TO ACCOUNT FOR LATEST TRENDS WITH
POPS...WINDS AND SKY. SLOW MOVING THUNDERSTORMS HAVE DEVELOPED
SOUTH OF INTERSTATE 70. DUE TO SLOW MOVEMENT...RAINS HAVE BEEN
HEAVY AT TIMES. WILL NEED TO REFINE QPF AND QPE SHORTLY.

STORMS HAVE BEEN SUB-SEVERE SO FAR BUT A FEW HAVE APPROACHED
SEVERE LIMITS. MAIN THREATS WITH THESE STORMS IS DAMAGING WINDS
AND LARGE HAIL IF THEY WERE TO BECOME SEVERE.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 224 PM MDT SUN MAY 3 2015

EARLY AFTERNOON WV IMAGERY AND RAP UPPER LEVEL ANALYSIS SHOW
WESTERLY FLOW IN PLACE ACROSS THE PLAINS WITH A SHORTWAVE TROUGH
UPSTREAM OVER THE CENTRAL ROCKIES. AT THE SURFACE A TROUGH IS
CURRENTLY IN PLACE OVER THE CWA...WITH A COLD FRONT NEAR IMPERIAL
NEBRASKA EXTENDING INTO NORTHEAST COLORADO. REGIONAL RADAR SHOWS
SCATTERED THUNDERSTORM ACTIVITY ALREADY MOVING OFF THE HIGHER
TERRAIN IN COLORADO AND MOVING OFF THE PALMER DIVIDE TOWARDS THE
WESTERN PART OF OUR CWA.

THIS AFTERNOON-TONIGHT...WINDOW FOR SEVERE WEATHER APPEARS TO BE
MAINLY AHEAD OF COLD FRONT WHERE MODELS HAD BEEN ADVERTISING
MODERATE INSTABILITY DEVELOPING BY 00Z (MAINLY EAST OF SURFACE
TROUGH). SO FAR RAP ANALYSIS SHOWS ML CAPE GENERALLY AROUND 500 J/KG
LIKELY DUE TO MUCH LOWER TD VALUES AHEAD OF COLD FRONT THAN
PREVIOUSLY ANTICIPATED. HRRR/RAP HAVE BEEN SHOWING ISOLATED
DEVELOPMENT ALONG SURFACE TROUGH AXIS WHERE CAP HAS BEEN WEAKENED.
THERE IS A WINDOW FOR INCREASING SHEER AS COLD FRONT MOVES SOUTH AND
DEPENDING ON STRENGTH OF UPDRAFTS WE COULD SEE SOME ORGANIZED
CELLS...OTHERWISE IT APPEARS TO BE AN ENVIRONMENT FAVORING PULSE
TYPE THUNDERSTORMS THROUGH MOST OF THE NIGHT. DCAPE VALUES IN EXCESS
OF 1000 J/KG DO RAISE CONCERNS FOR MICROBURST POTENTIAL AHEAD OF
COLD FRONT SO EVEN WEAKER UPDRAFTS COULD PRODUCE NEAR SEVERE OR
SEVERE WINDS AS THEY COLLAPSE.

SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE LATE THIS EVENING
ALONG/NORTH OF COLD FRONT WITH INCREASING MOISTURE RETURN AND
ELEVATED CAPE IN PLACE. BY LATE TONIGHT INSTABILITY BEGINS TO
WANE...WHILE LARGE SCALE FORCING STARTS TO SHIFT NORTH AND EAST OF
THE REGION. THIS IS WHERE MODELS DIVERGE WITH NAM CONTINUING TO
INDICATE AND LULL OR DRY PERIOD WHILE ECMWF/GFS INDICATE POSSIBLE
OVERRUNNING OR STRATUS/FOG/DRIZZLE DEVELOPMENT ALONG/NORTH OF THE
FRONT. TOUGH CALL AND WHILE I HEDGED TOWARD THE DRY NAM AT 12Z...I
COULD SEE IN THIS TYPE OF PATTERN A LIGHT PRECIP/DRIZZLE EVEN
EVOLVING BY MONDAY MORNING.

MONDAY...UPPER LOW OVER THE SOUTHWEST US BEGINS TO DEEPEN AND
MOVE EAST WITH BETTER LARGE SCALE FORCING SPREADING OVER THE CWA
BY LATE AFTERNOON. DEPENDING ON WHAT HAPPENS TO POSSIBLE STRATUS
DURING THE DAY WE MAY OR MAY NOT HAVE A WINDOW FOR SEVERE
THUNDERSTORMS IN THE EASTERN PART OF OUR CWA WHERE MODELS SHOW WAA
AND INCREASING TDS/INSTABILITY. FURTHER NORTH AND WEST STRATUS IS
MORE LIKELY TO LINGER...HOLDING TEMPS DOWN IN AND ANY INSTABILITY
WOULD BE ELEVATED AND WEAKER. DEPENDING ON CHOICE IN MODEL
SHOWERS/THUNDERSTORMS COULD BE POSSIBLE THROUGH THE DAY...HOWEVER
BETTER CHANCES SHOULD BE TIED TO STRONGER LARGE SCALE FORCING
LATER DURING THE DAY MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 224 PM MDT SUN MAY 3 2015

SOUTHWEST FLOW WILL PRECEDE AN UPPER TROUGH THAT WILL AFFECT THE
CENTRAL PLAINS TUESDAY THROUGH WEDNESDAY.  SURFACE HIGH PRESSURE
WILL SHIFT EAST ACROSS THE CENTRAL PLAINS MONDAY NIGHT AS LOW
PRESSURE MOVES INTO COLORADO TUESDAY.  LOW PRESSURE WILL REMAIN OVER
COLORADO AND WESTERN KANSAS THROUGH WEDNESDAY.

POPS WILL INCREASE FROM MONDAY EVENING TO OVERNIGHT AS BETTER
DYNAMICS AND MOISTURE MOVE NORTH INTO THE FA.  PLAN TO GO WITH
CHANCE POPS ACROSS THE WESTERN PORTION OF THE FA DURING THE EVENING
WITH LIKELY POPS OVER THE SOUTHEAST ZONES CLOSER TO THE SURFACE
BOUNDARY. LIKELY POPS WILL SPREAD NORTH ACROSS THE FA OVERNIGHT AS
VERY FAVORABLE MOISTURE AND LIFT MOVE INTO THE FA. LIKELY AND
DEFINITE POPS WILL BE USED ACROSS THE ENTIRE FA TUESDAY AND TUESDAY
EVENING AS GOOD DYNAMICS AND MOISTURE CONTINUE TO STREAM NORTHWARD
ACROSS THE FA. PRECIPITABLE WATER VALUES ARE AROUND AN INCH SO WILL
INCLUDE MODERATE RAIN IN THE GRIDS TUESDAY. POPS WILL START
DECREASING TO CHANCE POPS AFTER 06Z WEDNESDAY AS THE UPPER TROUGH
STARTS TO LIFT OUT OF THE AREA.  SOME LIKELY POPS WILL STILL EXIST
ACROSS THE NORTHERN FA WEDNESDAY AFTERNOON AS INSTABILITY INCREASES.

MIN TEMPERATURES MONDAY NIGHT SHOULD COOL TO THE MID 40S IN EASTERN
COLORADO AND THE MID 50S IN THE EASTERN FA. MIN TEMPERATURES TUESDAY
NIGHT WILL RANGE FROM THE LOWER TO MID 50S. MAX TEMPERATURES TUESDAY
SHOULD RANGE FROM 65 TO 70 AND 70 TO 75 WEDNESDAY.

IN THE EXTENDED...(WEDNESDAY NIGHT THROUGH SUNDAY)...THE UPPER
TROUGH LIFTS NORTHEAST WEDNESDAY NIGHT WITH SOUTHWEST FLOW FOLLOWING
THROUGH SATURDAY.  THE NEXT UPPER TROUGH MOVES INTO THE PLAINS
SATURDAY NIGHT AND SUNDAY. SHORTWAVES MOVING THROUGH THE FLOW AND
INCREASING DYNAMICS WITH THE NEXT TROUGH SATURDAY NIGHT AND SUNDAY
WILL KEEP AT LEAST A CHANCE OF THUNDERSTORMS ACROSS THE FA EACH DAY.

MIN TEMPERATURES THROUGH SATURDAY NIGHT SHOULD RANGE FROM 45 TO 55.
MAX TEMPERATURES WILL GENERALLY RANGE FROM THE MID 60S TO THE MID
70S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 527 PM MDT SUN MAY 3 2015

VFR CONDITIONS LIKELY END BY TOMORROW MORNING. A COLD FRONT WILL
SAG SOUTH ACROSS THE FORECAST AREA TONIGHT. WITH POOLING LOW
LEVEL MOISTURE...IT APPEARS LIKELY THAT STRATUS/FOG DEVELOPS IN
THE VICINITY OF THE FRONT. STRATUS EXPANDS NORTH...BECOMING
WIDESPREAD BY 12-14Z...THEN GRADUALLY RECEDES NORTH DURING THE
DAY. COULD SEE A SCENARIO WHERE STRATUS PERSISTS THROUGHOUT THE
DAY WITH LITTLE AIRMASS CHANGE. WITH RESPECT TO THUNDERSTORM
CHANCES...INCREASING THREAT OF STORMS IS ANTICIPATED THIS EVENING.
HOWEVER...HIGH RES MODEL GUIDANCE INDICATES A FEW ISOLATED STORMS
NEAR KGLD AND KMCK WHILE A MORE ORGANIZED CLUSTER OF STORMS
REMAINS JUST SOUTH. FOR NOW...MENTIONED VCTS BUT WILL MONITOR
THIS CLOSELY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...RRH
SHORT TERM...DR
LONG TERM...FS
AVIATION...RRH
Hazardous weather outlook, May 3, 11:51 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1051 AM MDT SUN MAY 3 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041700-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1051 AM MDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED ONCE AGAIN
THIS AFTERNOON AND EVENING AS A WEATHER DISTURBANCE APPROACHES THE
AREA...INTERACTING WITH A FRONTAL BOUNDARY. LARGE HAIL AND
DAMAGING WINDS ARE THE PRIMARY THREATS. A FEW LOCATIONS MAY ALSO
EXPERIENCE LOCALLY HEAVY RAINFALL...PRIMARY DURING THE EVENING AND
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING GENERALLY EAST OF A LINE FROM NORTON TO GOVE AND LEOTI.
LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL ARE THE
MAIN THREATS.

LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE MONDAY NIGHT
THROUGH TUESDAY NIGHT WITH SHOWERS AND SCATTERED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 3, 6:23 PM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
623 PM CDT SUN MAY 3 2015

KSZ042-040000-
WICHITA KS-
623 PM CDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA COUNTY UNTIL
700 PM CDT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF MODOC. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
WICHITA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3841 10130 3844 10113 3827 10112 3826 10121
      3827 10126
TIME...MOT...LOC 2321Z 257DEG 4KT 3835 10112

BULLER
Special weather statement, May 3, 6:57 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MDT SUN MAY 3 2015

KSZ027-041-040045-
WALLACE KS-GREELEY KS-
557 PM MDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREELEY AND SOUTH
CENTRAL WALLACE COUNTIES UNTIL 645 PM MDT...

AT 557 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF HORACE...OR 8 MILES NORTHWEST OF TRIBUNE...MOVING
NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN GREELEY
AND SOUTH CENTRAL WALLACE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3849 10188 3861 10197 3877 10171 3863 10157
      3851 10157
TIME...MOT...LOC 2357Z 243DEG 9KT 3857 10184

BULLER
Special weather statement, May 3, 10:23 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1023 PM CDT SUN MAY 3 2015

KSZ016-040415-
GRAHAM KS-
1023 PM CDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR GRAHAM COUNTY UNTIL 1115 PM
CDT...

AT 1022 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF MORLAND...OR 8 MILES SOUTHWEST OF HILL CITY...
MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HILL CITY...PENOKEE AND SAINT PETER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3913 10015 3927 10016 3948 9985 3913 9961
TIME...MOT...LOC 0322Z 324DEG 23KT 3929 9996

BULLER
Special weather statement, May 3, 11:18 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1118 PM CDT SUN MAY 3 2015

KSZ014-015-029-040500-
GOVE KS-THOMAS KS-SHERIDAN KS-
1118 PM CDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOVE...SOUTHEASTERN
THOMAS AND SOUTHWESTERN SHERIDAN COUNTIES UNTIL MIDNIGHT CDT...

AT 1118 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF MENLO...OR 9 MILES NORTH OF GRINNELL. THIS STORM WAS
NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRINNELL...SEGUIN AND ANGELUS.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 77 AND 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3910 10058 3910 10081 3935 10077 3934 10048
TIME...MOT...LOC 0418Z 277DEG 2KT 3925 10069

BULLER
Special weather statement, May 3, 11:38 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1138 PM CDT SUN MAY 3 2015

KSZ014-015-040530-
THOMAS KS-SHERIDAN KS-
1138 PM CDT SUN MAY 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS AND
SOUTHWESTERN SHERIDAN COUNTIES UNTIL 1230 AM CDT...

AT 1138 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MENLO...OR 13 MILES NORTHWEST OF GRINNELL. THIS STORM WAS NEARLY
STATIONARY.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MENLO...ANGELUS...SEGUIN AND HALFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3919 10056 3914 10081 3939 10095 3946 10061
TIME...MOT...LOC 0438Z 164DEG 3KT 3930 10074

BULLER
Special weather statement, May 4, 12:04 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1204 AM CDT MON MAY 4 2015

KSZ002-014-040545-
THOMAS KS-RAWLINS KS-
1204 AM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS AND
SOUTHEASTERN RAWLINS COUNTIES UNTIL 1245 AM CDT...

AT 1204 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHEAST OF GEM...OR 12 MILES NORTHEAST OF COLBY...MOVING
NORTHWEST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
REXFORD AND GEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3977 10081 3951 10072 3942 10072 3937 10093
      3967 10113
TIME...MOT...LOC 0504Z 157DEG 15KT 3947 10084

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:23 PM CDTSpecial Weather StatementGLDGraham52 min
May 3, 11:18 PM CDTSpecial Weather StatementGLDSheridan42 min
May 3, 11:38 PM CDTSpecial Weather StatementGLDSheridan52 min
May 4, 12:04 AM CDTSpecial Weather StatementGLDThomas41 min
May 4, 3:26 PM CDTSpecial Weather StatementGLDWichita19 min
May 4, 3:39 PM CDTSpecial Weather StatementGLDWichita21 min
May 4, 3:57 PM CDTSpecial Weather StatementGLDWichita18 min
May 4, 4:43 PM CDTSpecial Weather StatementGLDGreeley17 min
May 4, 4:55 PM CDTSpecial Weather StatementGLDGreeley20 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.